MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL HOHMANN RETRACTOR 8MM SHORT NARROW TIP 160MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL HOHMANN RETRACTOR 8MM SHORT NARROW TIP 160MM
Model Number 399.19
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is a company representative.Device manufacture date: 50th week of 1999.Investigation summary: part number: 399.19, lot number: a7ia50, manufacturing site: (b)(4), release to warehouse date: week 50, 1999.A review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (over 19 years old).Visual inspection: small hohmann retractor 8mm short narrow tip 160mm was received at customer quality (cq).Upon visual inspection, the retractor was found to broken at the tip.The broken tip was not received at us cq.Thus, the complaint is confirmed.The rest of the device shows normal wear which would not contribute to the complaint condition.Device failure/ defect found? yes.Dimensional inspection: dimensional inspection of the device at the tip cannot be performed due to the post manufacturing damage.And the device was almost 20 years old.Thus, the dimensional or design issue might have not contributed to the complaint condition.Document/ specification review: respective drawings were reviewed during the investigation.No design issues or discrepancies were noted during the investigation.Complaint confirmed? yes.Investigation conclusion: visual inspection of the returned device, and document/ specification review were performed at cq.The reported condition of broken tip of the device is confirmed.A definitive root cause for the post manufacturing damage could not be determined, it is possible that the device might have encountered unintended forces.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified during this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, a small hohmann retractor was observed broken.There were no patient nor procedure involvement.This complaint involves one (1) device.This report is for one (1) small hohmann retractor 8mm short narrow tip 160mm.This is report 1 of 1 for (b)(4).

Brand Name
SMALL HOHMANN RETRACTOR 8MM SHORT NARROW TIP 160MM
Common Device Name
RETRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9153291
Report Number2939274-2019-61112
Device Sequence Number2694040
Product Code GAD
UDI-Device Identifier10886982202512
UDI-Public(01)10886982202512
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.19
Device Catalogue Number399.19
Device Lot NumberA7IA50
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1